Texas, 2011Wildfire in Texas, May 28 to 31, 2011
May 28 to 31, 2011 · NWS LCH · 1 event in 1 county or zone
Ongoing extreme to exceptional drought conditions across southeast Texas contributed to a large wildfire in Newton County.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- $100,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Ongoing extreme to exceptional drought conditions across southeast Texas contributed to a large wildfire in Newton County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 28, 9:55 AM CST, 1 hour 5 minutes earlier.
Area forecast discussion, May 28, 9:55 AM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1055 AM CDT SAT MAY 28 2011
.UPDATE...
SUNNY AND HOT TODAY...WITH AFTERNOON TEMPERATURES EXPECTED INTO THE
90S ACROSS INTERIOR SE TX AND CNTRL LA. WINDS OFF THE GULF WILL
KEEP COASTAL PARISHES AND COUNTIES A BIT COOLER. WINDS WILL BE
BREEZY AT TIMES. PERSONS OUTSIDE TODAY SHOULD TAKE FREQUENT BREAKS
AND DRINK PLENTY OF FLUIDS. OTHERWISE THE DROUGHT WILL CONTINUE
INTO LATE NEXT WEEK WITH NO RAINFALL EXPECTED. CURRENT ZONES LOOK
FINE AT THIS TIME.
&&
K. KUYPER
.PREV DISCUSSION... /ISSUED 630 AM CDT SAT MAY 28 2011/
DISCUSSION...
CONCERNING THE 28/12Z TAF ISSUANCE.
AVIATION...
SOUTHERLY WINDS BRINGING IN MOISTURE UNDERNEATH CAP TO PROVIDE
SOME OCCASIONAL MVFR CEILINGS...MAINLY AT KAEX. CLOUD COVER WILL
SCATTER OUT AND LIFT BY MID MORNING. THE MAIN STORY WILL THEN BE
THE BREEZY SOUTHERLY WINDS BY 28/15Z WITH SUSTAINED SPEEDS AROUND
15 KNOTS AND GUSTS TO OVER 20 KNOTS AT KBPT...AND ONLY SLIGHTLY
LESS AT REMAINDER OF THE TAF SITES. THESE WINDS WILL DECREASE
AFTER 29/00Z WITH SUNSET. LOW CLOUDS WITH MVFR CEILINGS ARE THEN
EXPECTED TO REDEVELOP DURING THE EVENING HOURS.
RUA
PREV DISCUSSION... /ISSUED 418 AM CDT SAT MAY 28 2011/
SYNOPSIS...HIGH PRESSURE BUILDING IN FROM THE EAST WILL COMBINE
WITH LOWER PRESSURE AROUND THE PAN HANDLE OF TEXAS TO PRODUCE A
MODERATE GRADIENT AND BREEZY CONDITIONS...MAINLY AROUND THE SABINE
RIVER AND POINTS WEST.
SHORT TERM...WE WILL BE MONITORING WIND TRENDS THIS MORNING FOR A
POSSIBLE ISSUANCE OF A WIND ADVISORY. AS OF CURRENT INDICATIONS,
THRESHOLDS ARE JUST BELOW THE CRITERIA OF SUSTAINED 20 MPH AND THERE
SHOULD BE PLENTY OF MIXING UNDER A HIGH CAP TO SPREAD THE SURFACE
WINDS VERTICALLY. TEMPERATURES WILL SOAR AS DYNAMIC HIGH PRESSURE
BUILDS FROM THE NORTHEAST WITH STRONG SUBSIDENCE UNDER A HIGH SUN
ANGLE THIS TIME OF YEAR...COMBINED WITH A DRY BAKED SURFACE
CREATING A POSITIVE FEEDBACK DURING THE AFTERNOONS. TEMPERATURES
WILL BE WITHIN SIGHT OF A LONG ESTABLISHED RECORD AT ALEXANDRIA
WHERE 99 DEGREES WAS RECORDED BACK IN 1906. MY EXPECTED MAX TEMP
THERE OF 97 DEGREES IF VERIFIED WILL BE THE WARMEST AT ALEXANDRIA
SO FAR THIS YEAR...SURPASSING 95 DEGREES BACK ON WEDNESDAY THE
25TH. AWAY FROM GULF INFLUENCES...WENT HIGHER THAN GUIDANCE FOR
THE INTERIOR NEXT COUPLE OF AFTERNOONS.
LONG TERM...A MASSIVE HIGH PRESSURE CENTER IS EXPECTED TO BUILD
INTO THE MISSISSIPPI VALLEY BY THE MIDDLE OF THE UPCOMING WEEK.
THE EURO IS EVEN MORE AGGRESSIVE ON THE STRENGTH OF THIS HIGH AND IF
THAT MODEL COMES TO FRUITION...TEMPS WOULD FLIRT WITH THE CENTURY
MARK FRIDAY AND SATURDAY OF NEXT WEEK. CHOSE TO BLEND IN THE
COOLER GFS ON THIS FORECAST. IF MODELS COME INTO AGREEMENT, WE
COULD BE FORECASTING RECORD MAX TEMPERATURES FRIDAY AND SATURDAY.
NO RAIN IS IN SIGHT AS A BLOCKING PATTERN LOOKS TO BE LOCKING IN.
SWEENEY
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 92 72 90 72 89 / 0 0 0 0 10
KBPT 91 73 89 75 90 / 0 0 0 0 10
KAEX 97 67 95 69 93 / 0 0 0 0 10
KLFT 92 72 92 71 89 / 0 0 0 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 11 AM CDT THIS MORNING FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO
HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM
INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...WATERS FROM
CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60
NM...WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
EXTENDING FROM 20 NM TO 60 NM.
&&Hazardous weather outlook, May 28, 9:32 AM CST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1032 AM CDT SAT MAY 28 2011
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-291545-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
1032 AM CDT SAT MAY 28 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
...DROUGHT CONDITIONS CONTINUE ACROSS SOUTHEAST TEXAS AND SOUTHERN
LOUISIANA TODAY...
.DAY ONE...TODAY AND TONIGHT
BACK WATER FLOODING CONTINUES IN THE ATCHAFALAYA BASIN AND EXTENDS
DOWN TOWARDS THE COAST. PLEASE LOOK AT OUR WEBSITE FOR THE LATEST
INFORMATION. WWW.SRH.NOAA.GOV/LCH
BURN BANS CONTINUE FOR ALL COUNTIES IN SOUTHEAST TEXAS AND CAMERON
AND JEFFERSON DAVIS PARISHES IN SOUTHWEST LOUISIANA. PEOPLE ARE
STRONGLY URGED TO USE EXTREME CAUTION WITH ALL OUTDOOR FIRE ACTIVITIES.
BREEZY ACROSS THE REGION TODAY WITH WINDS AROUND 15 TO 20 MPH WITH
GUSTS ABOVE 20 MPH AT TIMES. SUNNY WITH VERY WARM TEMPERATURES ACROSS
INTERIOR SOUTHEAST TEXAS AND CENTRAL LOUISIANA...TEMPERATURES WILL
RANGE IN THE MID TO UPPER 90S. A BIT COOLER AT THE COAST. PERSONS
OUTSIDE TODAY SHOULD TAKE FREQUENT BREAKS...DRINK PLENTY OF FLUIDS
AND WEAR LOOSE FITTING CLOTHING.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE DROUGHT WILL CONTINUE WITH VERY WARM TEMPERATURES DURING THE
AFTERNOON HOURS. NO RAIN IS EXPECTED THROUGH ALL OF NEXT WEEK. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ430-432-435-450-452-455-470-472-475-291545-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
1032 AM CDT SAT MAY 28 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THE NOON HOUR. SOUTHEAST
WINDS AROUND 15 TO 20 KNOTS AND GUSTY...WINDS WILL DIMINISH
THROUGH THE AFTERNOON HOURS. NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
BREEZY THROUGH NEXT WEEK.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Wildfire, Newton
- When
- May 28, 11:00 AM CST to May 31, 7:00 PM CST
- Where
- Newton forecast zone
- Property damage
- $100,000
- Crop damage
- $100,000
- Reported by
- Broadcast Media
KBMT-TV and the Beaumont Enterprise reported a 700 acre wildfire near Bleakwood destroyed three homes and one RV. 107 other homes were threatened and evacuated.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in New York, May 28, 2011$13 million · 1.75 in hail · 11 events
- Hail and Damaging Wind in Kansas, May 28, 2011$60,000 · 2 in hail · 4 events
- Hail and Lightning Strike in Illinois, May 28, 2011$20,000 · 1.75 in hail · 21 events
- Tornado and Hail in Minnesota, May 28, 2011EF0 · 20 events
- Tornado and Hail in Minnesota, May 28, 2011EF0 · 18 events
- Hail in Illinois, May 28, 20114.5 in hail · 15 events
- Dust Storm and High Wind in Arizona, May 28 to 29, 201162 kt wind · 13 events
- Hail in Missouri, May 28, 20111.75 in hail · 9 events
- Hail and Damaging Wind in South Carolina, May 28, 2011$8,000 · 1.75 in hail · 6 events
- Hail in Missouri, May 28, 2011$10,000 · 1.75 in hail · 5 events
- Hail in Indiana, May 28, 20111.5 in hail · 5 events
- Flash Flood and Flooding in Illinois, May 28, 20110.88 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 296361.